Log in
Advanced Prostate Cancer
5,973 members5,718 posts

Nilutamide

Has anybody got any experience here in using Nilutamide?

My Dad is off Casodex, because he is high risk for Casodex resistance .

Currently on Degarelix and Zytiga.

Any info greatly receieved..

And also, does anybody know where to source it? and dosage info?

Thanks

13 Replies
oldestnewest

Sartor switched me to Nilandron/Nalutamide 150mg daily when casodex caused liver numbers to go out of range, it worked well for me in the adt program of zolodex and avodart at the time. It is a prescription medicine and I just got it at the local pharmacy.

1 like
Reply

Thanks Dan.

Do you think there is an argument to use it alongside Degarelix and Zytiga if you have to stop Casodex due to possible resistance?

Can you share any more details on how you did it?

1 like
Reply

Nilandron /Nalutamide is and antiandrogen, similar but with a different chemical makeup as casodex and flutamide. When I did it, it was before zytiga was approved ,though it blocks a different pathway than zytiga. I am not a Dr.!! Did casodex cause psa to rise and when stopped to fall ? known as a antiandrogen withdrawl response? In that case I do not know if it is beneficial , or if switching would alleviate that, that is a question for someone with more knowledge than me.

Dan

1 like
Reply

No My Father's PSA is falling more slowly this time around than it did the first time, so his oncologist had him stop casodex in case of resistance.

Thanks Dan. Appreciate the time.

Reply

And if psa goes up than casodex was working, and then likely nilandron would too,In My opinion

Reply

Thanks for the information.

Dr. Oliver Sartor is my oncologist and I think very highly of him.

Reply

My oncologist put me on nilandron after failing casodex. For me it was very expensive and completely ineffective. But we do respond differently to different meds.

Reply

Hi Taylor,

I had surgery and IMRT in 2009. The PCa recurred in 2011, so I went on ADT (Lupron, Casodex, Avodart and Cabergoline) and PSA dropped to undetectable. The Casodex quit working in 2014 (my PSA started rising). I switched to Nilutamide (150mg) and in 3 months my PSA returned to undetectable. In 2016, I reduced the Nilutamide dosage to 75mg daily. I stopped Lupron over a year ago, but remain on the other ADT oral drugs (plus Metformin 500mg) in 2016). Current PSA is undetectable and Testosterone is 40. I have never been on Degarelix or Zytiga.

Reply

That's very encouraging mate. Did you get the Nilutamide on prescription ?

Reply

Yes, from my medical oncologist.

Reply

I think there 7 lutamide drugs., minimal side effects. I'd give them a try, if one fails than the other monitoring psa monthlly till a durable response. Rocco

Reply

Hubby on Casodex monotherapy 150 mg/day. Curious to know why you stopped it due to possible resistance. Could you elaborate? Thanks!

Reply

I have been switched to Nilutamide (Nilandron),from Bicalutamide (Casodex)

for the same reasoning of my Oncologist,as well and after about two and half month of taking it, caused me Pneumonitis.

It was diagnosed, unfortunately, as bacterial ,non specific Pneumonia

and I almost dyed. I was loaded with many antibiotics,was on Oxygen

for 2 months,was given Corticosteroids and

Nilutamide was withdrawn. Than finally I was getting better after loosing 20 Kg (about 44 pounds ) in 2 months.

I am professional Chemist,

so later I was researching what was going on. One of Nilutamide rare side effects, in about 2-4 % of patients may cause "Interstitial Pneumonitis",

pneumonia like condition. It is described in the medical literature,but you have to specifically look for it. none of my attending physicians was aware of it !

Here is one of the links:

Nilutamide, Pneumonitis

and report on eight patients:

thorax.bmj.com/content/thor...

Both Bicalutamide and Nilutamide affect liver functions, even Bicalutamide was reported that it may rarely cause Pneumonitis :

Int J Clin Oncol. 2011 Dec;16(6):763-5. doi: 10.1007/s10147-011-0239-x. Epub 2011 May 3.

Interstitial pneumonitis induced by bicalutamide given for prostate cancer.

Masago T1, Watanabe T, Nemoto R, Motoda K.

I am no longer taking Nilatamide or Bicalutamide ,have appointments with specialists to see what will be the alternative.

I do not know if the link to my membership will show up:

its: Victorq1 and my e-mail is : winstonvictorn@gmail.com

if you like to get more information.

Reply

You may also like...